A study of a semiparametric binary choice model with integrated covariates

Emmanuel Guerre, Hyungsik Roger Moon

Research output: Contribution to journalArticle

5 Citations (Scopus)

Abstract

This paper studies a semiparametric nonstationary binary choice model. Imposing a spherical normalization constraint on the parameter for identification purposes, we find that the maximum score estimator and smoothed maximum score estimator are at least √n-consistent. Comparing this rate to the convergence rate of the parametric maximum likelihood estimator (MLE), we show that when a normalization restriction is imposed on the parameter, the Park and Phillips (2000, Econometrica 68, 1249-1280) parametric MLE converges at a rate of n3/4 and its limiting distribution is a mixed normal. Finally, we show briefly how to apply our estimation method to a nonstationary single-index model.

Original languageEnglish
Pages (from-to)721-742
Number of pages22
JournalEconometric Theory
Volume22
Issue number4
DOIs
Publication statusPublished - 2006 Aug 1

All Science Journal Classification (ASJC) codes

  • Social Sciences (miscellaneous)
  • Economics and Econometrics

Fingerprint Dive into the research topics of 'A study of a semiparametric binary choice model with integrated covariates'. Together they form a unique fingerprint.

  • Cite this